Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Cleveland, OH

July 26, 2007Hancock County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2007, 11:44 PM EDT for Hancock County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 11:44 PM EDT (03:44 UTC)
Expired
Jul 27, 2007, 12:45 AM EDT
In force
61 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 149 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 12:10 AM EDTHAIL 1.5Findlay, OHHAIL LASTED 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1754 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1754 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 270344
SVRCLE
OHC063-270445-
/O.NEW.KCLE.SV.W.0178.070727T0344Z-070727T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1144 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO

* UNTIL 1245 AM EDT

* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF MCCOMB...OR ABOUT 14 MILES WEST
  OF FINDLAY...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN
  BUREN...ARCADIA...VANLUE AND FOSTORIA

LAT...LON 4116 8387 4116 8342 4115 8343 4099 8342
      4098 8346 4095 8346 4094 8348 4092 8348
      4098 8387

$$

KING
1 follow-up statement
000 
WWUS51 KCLE 270412
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1212 AM EDT FRI JUL 27 2007

OHC063-270445-
/O.CON.KCLE.SV.W.0178.000000T0000Z-070727T0445Z/
HANCOCK OH-
1212 AM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHERN HANCOCK COUNTY...

AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF 
BALL SIZE HAIL.  THIS STORM WAS LOCATED NEAR FINDLAY...MOVING EAST 
AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN
BUREN...ARCADIA AND VANLUE

LAT...LON 4116 8387 4116 8342 4115 8343 4099 8342
      4098 8346 4095 8346 4094 8348 4092 8348
      4098 8387

$$

KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:23 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 26, 9:23 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
923 PM EDT THU JUL 26 2007

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER SOUTHEAST MICHIGAN WILL MOVE EAST OF
LAKE ERIE BY LATE SATURDAY THEN HIGH PRESSURE WILL BUILD EAST INTO
THE REGION SUNDAY THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS ARE ONGOING EVEN AFTER SUNSET AND WILL
LIKELY CONTINUE THROUGH MUCH OF THE NIGHT. CONVECTION OVER
MICHIGAN AND INDIANA WILL MOVE EAST ACROSS THE AREA DURING THE
NIGHT SO WILL BUMP UP PROBABILITIES TO LIKELY THROUGH MUCH OF THE
NIGHT AND THEN TAPER OFF TO CHANCE TOWARD EARLY MORNING. REST OF
THE FORECAST REMAINS UNCHANGED.

EXPECT PATCHY FOG TO REDEVELOP IN MOIST AMS AS SOME OF THE CLD
COVER DISSIPATES BUT SHOULD BE LITTLE OR NO DENSE FOG DEVELOPMENT.
SOME OF THE STORMS COULD BE ON THE STRONG SIDE BUT NOT EXPECTING
MUCH IN THE WAY OF SEVERE SO PROB WL ONLY NEED A SEVERE WARNING OR
TWO AT MOST. LIKEWISE COULD BE A FEW REMOTE AREAS OF POSSIBLE
MINOR FLOODING PROBLEMS IN THE SLOW MOVING STORMS BUT NOT ENOUGH
OF A WIDESPREAD THREAT FOR ISSUING ANY FLOOD WATCHES.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
FRIDAY INTO FRIDAY NIGHT WILL ALSO SHOW LITTLE CHANGE AS AMS REMAINS
UNSTABLE WITH PRESENCE OF UPPER TROUGH OF LOW PRESS. UPR TROF
KICKING EASTWARD WILL DIMINISH PRECIP THREAT IN THE WEST SATURDAY
INTO SATURDAY NIGHT. WITH LITTLE MODEL RUN TO MODEL RUN CHANGES THE
ONGOING FORECAST ALREADY HAD GOOD HANDLE ON THE SITUATION SO ONLY
MINOR CHANGES APPEAR NEEDED TO GRIDDED DATA FIELDS. AIRMASS SLIGHTLY
MORE UNSTABLE DUE TO ADDED MOISTURE BY FRIDAY AFTERNOON SO SEVERE
RISK A BIT HIGHER...ESPECIALLY IN THE SOUTHWEST COUNTIES.  THE REAL
DECIDING FACTOR FOR THE SEVERE WEATHER LATER FRI WILL DEPEND ON
WHERE THE BEST BREAKS IN THE CLOUDS CAN OCCUR DURING THE MIDDAY
HOURS TO INCREASE SOLAR INSOLATION.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STILL COULD BE ENOUGH UPPER LEVEL SUPPORT AND LINGERING MOISTURE FOR
A FEW SHRA OR TSRA SUN IN THE EASTERN/SOUTHEASTERN COUNTIES SO WL
CONT WITH PRECIP CHANCE THERE.  HIGH PRESSURE SLOWLY MOVES EAST
ACROSS AREA MON THROUGH WED SO EXPECT DRY WX DURING THIS PERIOD.
ANOTHER COLD FRONT MAY BE MOVING SE TO NEAR LAKE ERIE AREA BY LATE
THU SO WL BRING CHANCE OF SHRA/TSRA INTO FORECAST FOR THURSDAY.
TEMPS WILL GRADUALLY RISE DURING THE PERIOD WITH HIGHS BACK WELL
INTO THE 80S OR NEAR 90 BY WED OR THU.  MEX GUIDANCE LOOKS TO BE TOO
QUICK WITH THE WARMUP ON MON SO WL BACK OFF GUIDANCE HIGHS.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
UPPER LOW OVER EASTERN LOWER MICHIGAN WILL BEGIN TO OPEN AND DRIFT
EAST OVERNIGHT ACROSS LAKE HURON. BY FRIDAY 18Z THE LOW WILL BE AN
OPEN WAVE OVER SOUTHERN ONTARIO. MEANWHILE A COLD FRONT WITH WAVES
OF LOW PRESSURE OVER MN AND WI WILL DROP SOUTHEAST OVERNIGHT.
NAM80 SHOWS UP VV MOVING INTO THE AREA FROM THE NORTHWEST
ASSOCIATED WITH THIS SYSTEM. FOR TONIGHT WOULD EXPECT CONDITIONS
TO BE SIMILAR TO PRVS NIGHT IN THAT CONVECTION WILL BECOME WEAKER
AND MORE SPARSE AND VISIBILITIES TO DROP TO MVFR ACROSS MUCH OF
THE AREA IN MIST/FOG. WILL BRING CONDS TO VFR AFTER 15-16Z OR SO
AS VISIBILITIES IMPROVE DURING THE MORNING. FOR LATE MORNING AND
THE AFTERNOON EXPECT SCATTERED SHOWERS AND TSTMS TO DEVELOP
HOWEVER WILL COVER WITH VCTS AT THIS TIME.

THREAT FOR SCT SHRA AND TSRA WL CONTINUE ON SAT AS UPR LOW HANGS
NEAR THE AREA THEN MIDWEST CDFNT MOVS SE THRU THE AREA SAT EVE.
SOME AREAS OF MVFR FOG PROB WL OCCUR AT SEVERAL TAF SITES FRI DAY
NIGHT AND SATURDAY NIGHT. LOOK FOR MANLY VFR CONDS SUNDAY THRU
TUESDAY.

&&

.MARINE...
MUCH OF THE SAME FOR THE MARINE FORECAST TODAY.  UPPER LOW LOCATED
OVER LOWER MICHIGAN WITH WEAK HIGH PRESSURE POSITIONED OFF THE EAST
COAST.  UPPER LOW FINALLY MOVES OUT OF THE AREA TOMORROW AFTERNOON
AS A COLD FRONT APPROACHES FROM THE WEST. FROPA SATURDAY WITH BRIEF
PEAK IN THE WINDS SATURDAY AFTERNOON.  STILL THINK 5-15KT OR 10-20KT
SHOULD HOLD FOR THE FROPA.  WINDS BECOME LIGHT AND VARIABLE ON
MONDAY THROUGH THE MIDDLE OF THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...LOMBARDY/ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS/MRD
AVIATION...TK
MARINE...LEINS
Hazardous weather outlook, Jul 26, 4:44 AM EDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
444 AM EDT THU JUL 26 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-270845-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
444 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD HAVE
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY
AFTERNOON AND NIGHT AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FRIDAY AFTERNOON AND NIGHT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:27 PM EDTSpecial Marine WarningCLE2 hr
Jul 27, 12:21 AM EDTAreal Flood AdvisoryCLEWood4 hr
Jul 27, 12:41 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 12:55 AM EDTSevere Thunderstorm WarningCLEHancock41 min
Jul 27, 1:00 AM EDTSevere Thunderstorm WarningCLEWood45 min
Jul 27, 1:15 AM EDTFlash Flood WarningCLEWood3 hr
Jul 27, 2:00 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 2:06 AM EDTSevere Thunderstorm WarningCLELucas20 min
Jul 27, 2:14 AM EDTSevere Thunderstorm WarningCLEOttawa61 min
Jul 27, 2:43 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 3:58 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 4:04 AM EDTSpecial Marine WarningCLE86 min
Jul 27, 4:18 AM EDTAreal Flood AdvisoryCLELucas3 hr
Jul 27, 5:58 AM EDTAreal Flood AdvisoryCLEWood4 hr
Jul 27, 7:00 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 9:08 AM EDTAreal Flood AdvisoryCLEHolmes4 hr
Jul 27, 10:00 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 3:38 PM EDTSevere Thunderstorm WarningCLEHancock51 min
Jul 27, 5:38 PM EDTSevere Thunderstorm WarningCLELorain67 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningCLEErie34 min
Jul 27, 5:51 PM EDTSevere Thunderstorm WarningCLEHuron24 min
Jul 27, 5:57 PM EDTSevere Thunderstorm WarningCLEMedina63 min
Jul 27, 6:13 PM EDTSevere Thunderstorm WarningCLEHuron62 min
Jul 27, 7:17 PM EDTAreal Flood AdvisoryCLEHuron3 hr
Jul 27, 7:37 PM EDTSevere Thunderstorm WarningCLEPortage, Summit53 min
Jul 27, 7:53 PM EDTSevere Thunderstorm WarningCLEAshland52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.